Advertisement

Effective Strong Nullness and Effectively Closed Sets

  • Kojiro Higuchi
  • Takayuki Kihara
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7318)

Abstract

The strongly null sets of reals have been widely studied in the context of set theory of the real line. We introduce an effectivization of strong nullness. A set of reals is said to be effectively strongly null if, for any computable sequence {ε n } n ∈ ω of positive rationals, a sequence of intervals I n of diameter ε n covers the set. We show that for \(\Pi^0_1\) subsets of 2 ω effective strong nullness is equivalent to another well studied notion called diminutiveness: the property of not having a computably perfect subset. In addition, we also investigate the Muchnik degrees of effectively strongly null \(\Pi^0_1\) subsets of 2 ω . Let MLR and DNC be the sets of all Martin-Löf random reals and diagonally noncomputable functions, respectively. We prove that neither the Muchnik degree of MLR nor that of DNC is comparable with the Muchnik degree of a nonempty effectively strongly null \(\Pi^0_1\) subsets of 2 ω with no computable element.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barmpalias, G., Vlek, C.S.: Kolmogorov complexity of initial segments of sequences and arithmetical definability. Theor. Comput. Sci. 412(41), 5656–5667 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Binns, S.: Small \(\Pi^0_1\) classes. Arch. Math. Log. 45(4), 393–410 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Binns, S.: Hyperimmunity in 2. Notre Dame Journal of Formal Logic 48(2), 293–316 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Binns, S.: \(\Pi^0_1\) classes with complex elements. J. Symb. Log. 73(4), 1341–1353 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Cenzer, D., Kihara, T., Weber, R., Wu, G.: Immunity and non-cupping for closed sets. Tbilisi Math. J. 2, 77–94 (2009)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Demuth, O.: A notion of semigenericity. Comment. Math. Univ. Carolinae 28, 71–84 (1987)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Demuth, O., Kučera, A.: Remarks on 1-genericity, semigenericity and related concepts. Comment. Math. Univ. Carolinae 28, 85–94 (1987)zbMATHGoogle Scholar
  8. 8.
    Downey, R.G., Hirschfeldt, D.R.: Algorithmic randomness and complexity. Theory and Applications of Computability, 883 pages. Springer (2010)Google Scholar
  9. 9.
    Giusto, M., Simpson, S.G.: Located sets and reverse mathematics. J. Symb. Log. 65(3), 1451–1480 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Hertling, P.: Surjective functions on computably growing Cantor sets. J. UCS 3(11), 1226–1240 (1997)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Kjos-Hanssen, B., Merkle, W., Stephan, F.: Kolmogorov complexity and the recursion theorem. Trans. Amer. Math. Soc. 363(10), 5465–5480 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Laver, R.: On the consistency of Borel’s conjecture. Acta Math. 137(1), 151–169 (1976)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Nies, A.: Computability and Randomness. Oxford Logic Guides. Oxford University Press (2009)Google Scholar
  14. 14.
    Simpson, S.G.: Mass problems and randomness. Bull. Symb. Log. 11(1), 1–27 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Soare, R.I.: Recursively Enumerable Sets and Degrees. Perspectives in Mathematical Logic. Springer, Heidelberg (1987)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Kojiro Higuchi
    • 1
  • Takayuki Kihara
    • 1
  1. 1.Mathematical InstituteTohoku UniversitySendaiJapan

Personalised recommendations